Magnetoelastic buckling of a beam of elliptic cross-section

Research output: Contribution to journalArticleAcademicpeer-review

19 Citations (Scopus)

Abstract

The magnetoelastic buckling of a soft ferromagnetic elastic cantilever of elliptic crosssection due to a transverse magnetic field is discussed. The magnetic fields referring to the deflected beam are determined analytically by means of Mathieu functions. These fields are used in the derivation of the buckling value for a slender cantilever. It turns out that this value not only depends upon the thickness-to-length ratio of the beam, but also upon the shape of the cross-section. A comparison with results known from the literature is given for two limiting cases, viz. the circular cross-section and the very wide (and thin) one. In the first case complete agreement is observed; for the second case an essential improvement of the usual approach (based upon the assumption of an infinitely wide cross-section) is attained.
Original languageEnglish
Pages (from-to)119-138
Number of pages20
JournalActa Mechanica
Volume51
Issue number3-4
DOIs
Publication statusPublished - 1984

Fingerprint

Dive into the research topics of 'Magnetoelastic buckling of a beam of elliptic cross-section'. Together they form a unique fingerprint.

Cite this